Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 7, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Jun 14, 2020, 12:39 PM PDT for 7 counties in Nevada; Madera County, Mono County, California. It took effect at Jun 15, 2020, 12:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 12:39 PM PDT (19:39 UTC)
- In effect from
- Jun 15, 2020, 12:00 PM PDT
- Expired
- Jun 15, 2020, 8:10 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
Counties Madera County, CA, Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 81 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 7.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
636
WWUS85 KREV 141939
RFWREV
URGENT - FIRE WEATHER MESSAGE
National Weather Service Reno NV
1239 PM PDT Sun Jun 14 2020
NVZ420-152300-
/O.UPG.KREV.FW.A.0007.200615T1900Z-200616T0400Z/
/O.NEW.KREV.FW.W.0007.200615T1900Z-200616T0300Z/
Northern Sierra Front including Carson City, Douglas, Storey,
Southern Washoe, Western Lyon, and Far Southern Lassen Counties-
1239 PM PDT Sun Jun 14 2020
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY ALONG AND EAST OF HIGHWAY 395 FROM
RENO SOUTH AND ALONG AND EAST OF PYRAMID HIGHWAY NORTH OF RENO...
The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 8 PM PDT Monday.
* CHANGES...Fire weather watch upgraded to a warning along and
east of Highway 395/Interstate 580 from Reno south, and along
and east of Pyramid Highway to the north of Reno.
* Affected Area...Fire Zone 420 Northern Sierra Front including
Carson City, Douglas, Storey, southern Washoe, and western Lyon
Counties.
* Winds...Southwest to west 15-25 mph with gusts to 35 mph,
locally to 40 mph in wind-prone locations.
* Humidity...14-20%.
* Duration...4 to 8 hours.
* Impacts...The combination of gusty winds and low humidity can
cause fire to rapidly grow in size and intensity before first
responders can contain them.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.
&&
$$
NVZ423-429-152300-
/O.UPG.KREV.FW.A.0007.200615T1900Z-200616T0400Z/
/O.NEW.KREV.FW.W.0007.200615T1900Z-200616T0300Z/
West Humboldt Basin in Pershing County-
Lahontan Basin including Churchill and Eastern Mineral Counties-
1239 PM PDT Sun Jun 14 2020
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST-CENTRAL NEVADA...
The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 8 PM PDT Monday.
* Affected Area...Fire Zone 423 West Humboldt Basin in Pershing
County and Fire Zone 429 Lahontan Basin including Churchill
and Eastern Mineral Counties.
* Winds...Southwest to west 15-25 mph with gusts up to 40 mph.
* Humidity...9-16%.
* Duration...4 to 8 hours...longest over southern and eastern fire
zone 429.
* Impacts...The combination of gusty winds and low humidity can
cause fire to rapidly grow in size and intensity before first
responders can contain them.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.
&&
$$
NVZ421-152300-
/O.NEW.KREV.FW.W.0007.200615T1900Z-200616T0300Z/
Southern Sierra Front including Alpine, Northern Mono, Southern
Lyon, and Western Mineral Counties-
1239 PM PDT Sun Jun 14 2020
...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG
AND EAST OF HIGHWAY 395...
The National Weather Service in Reno has issued a Red Flag
Warning for gusty winds and low humidity, which is in effect from
noon to 8 PM PDT Monday.
* Affected Area...Fire Zone 421 Southern Sierra Front including
northern Mono, Southern Lyon, and western Mineral Counties.
* Winds...Southwest to west 15-25 mph with gusts up to 35 mph,
locally to 40 mph in wind-prone areas.
* Humidity...12-18%.
* Duration...4 to 8 hours.
* Impacts...The combination of gusty winds and low humidity can
cause fire to rapidly grow in size and intensity before first
responders can contain them.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid outdoor activities that can cause a spark near dry
vegetation, such as yard work, target shooting, or campfires.
Follow local fire restrictions. Check weather.gov/reno for
updates and livingwithfire.info for preparedness tips.
&&
$$
http://weather.gov/reno4 follow-up statements
059 WWUS85 KREV 151135 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 435 AM PDT Mon Jun 15 2020 CAZ274-160500- /O.EXB.KREV.FW.W.0007.200615T2200Z-200616T0500Z/ Southern Mono County- 435 AM PDT Mon Jun 15 2020 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 10 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR ELEVATIONS BELOW 7000 FEET IN SOUTHERN MONO COUNTY... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from 3 PM to 10 PM PDT Monday. * Affected Area...Fire Zone 274 Southern Mono County. * Winds...Southwest to west 15-25 mph with gusts to 35 mph, locally to 40 mph in wind-prone locations. * Humidity...14-20%. * Duration...4 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ420-421-160300- /O.CON.KREV.FW.W.0007.200615T1900Z-200616T0300Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- 435 AM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... * Changes...None. * Affected Area...Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties, Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon and and Western Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 35 mph, locally to 40 mph in wind-prone areas. * Humidity...12-18%. * Duration...4 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ423-429-160300- /O.CON.KREV.FW.W.0007.200615T1900Z-200616T0300Z/ West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- 435 AM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT MONDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST-CENTRAL NEVADA... * Changes...None. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County and Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 40 mph. * Humidity...9-16%. * Duration...4 to 8 hours...longest over southern and eastern fire zone 429. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
683 WWUS85 KREV 152159 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 259 PM PDT Mon Jun 15 2020 NVZ421-162200- /O.NEW.KREV.FW.W.0008.200616T1900Z-200617T0300Z/ /O.CON.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- 259 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... The National Weather Service in Reno has issued a Red Flag Warning for gusty winds and low humidity, which is in effect from noon to 8 PM PDT Tuesday. * Changes...Red Flag Warning Issued for Tuesday Afternoon. * Affected Area...Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon and and Western Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 35 mph, locally to 40 mph in wind-prone areas. * Humidity...12-18%. * Duration...4 to 8 hours Today. 3 to 7 hours Tuesday. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ420-160300- /O.CON.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- 259 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... * Changes...None. * Affected Area...Fire Zone 420 Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon and and Far Southern Lassen Counties. * Winds...Southwest to west 15-25 mph with gusts up to 35 mph, locally to 40 mph in wind-prone areas. * Humidity...12-18%. * Duration...4 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ423-429-160300- /O.CON.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ West Humboldt Basin in Pershing County- Lahontan Basin including Churchill and Eastern Mineral Counties- 259 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST-CENTRAL NEVADA... * Changes...None. * Affected Area...Fire Zone 423 West Humboldt Basin in Pershing County and Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 40 mph. * Humidity...9-16%. * Duration...4 to 8 hours...longest over southern and eastern fire zone 429. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ274-160500- /O.CON.KREV.FW.W.0007.200615T2200Z-200616T0500Z/ Southern Mono County- 259 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ELEVATIONS BELOW 7000 FEET IN SOUTHERN MONO COUNTY... * Changes...None. * Affected Area...Fire Zone 274 Southern Mono County. * Winds...Southwest to west 15-25 mph with gusts to 35 mph, locally to 40 mph in wind-prone locations. * Humidity...14-20%. * Duration...4 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
480 WWUS85 KREV 152254 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 354 PM PDT Mon Jun 15 2020 NVZ420-423-160000- /O.CAN.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ Northern Sierra Front including Carson City, Douglas, Storey, Southern Washoe, Western Lyon, and Far Southern Lassen Counties- West Humboldt Basin in Pershing County- 354 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST-CENTRAL NEVADA... The National Weather Service in Reno has cancelled the Red Flag Warning. Humidity is currently 25-35% and will only rise into this evening. Winds will still be gusty to 35 mph this evening, but the widespread critical conditions are no longer expected. $$ NVZ421-162300- /O.CON.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ /O.CON.KREV.FW.W.0008.200616T1900Z-200617T0300Z/ Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- 354 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... * Changes...Red Flag Warning Issued for Tuesday Afternoon. * Affected Area...Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon and and Western Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 35 mph, locally to 40 mph in wind-prone areas. * Humidity...12-18%. * Duration...4 to 8 hours Today. 3 to 7 hours Tuesday. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ429-160300- /O.CON.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ Lahontan Basin including Churchill and Eastern Mineral Counties- 354 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST-CENTRAL NEVADA... * Changes...None. * Affected Area...Fire Zone 429 Lahontan Basin including Churchill and Eastern Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 40 mph. * Humidity...9-16%. * Duration...4 to 8 hours...longest over southern and eastern fire zone 429. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ CAZ274-160500- /O.CON.KREV.FW.W.0007.000000T0000Z-200616T0500Z/ Southern Mono County- 354 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR ELEVATIONS BELOW 7000 FEET IN SOUTHERN MONO COUNTY... * Changes...None. * Affected Area...Fire Zone 274 Southern Mono County. * Winds...Southwest to west 15-25 mph with gusts to 35 mph, locally to 40 mph in wind-prone locations. * Humidity...14-20%. * Duration...4 to 8 hours. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ http://weather.gov/reno
524 WWUS85 KREV 160310 RFWREV URGENT - FIRE WEATHER MESSAGE National Weather Service Reno NV 810 PM PDT Mon Jun 15 2020 CAZ274-160415- /O.CAN.KREV.FW.W.0007.000000T0000Z-200616T0500Z/ Southern Mono County- 810 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR ELEVATIONS BELOW 7000 FEET IN SOUTHERN MONO COUNTY... The National Weather Service in Reno has cancelled the Red Flag Warning. Winds are dimishing with humidity now in the 20s and 30s so the warning is canceled. $$ NVZ421-170300- /O.EXP.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ /O.CON.KREV.FW.W.0008.200616T1900Z-200617T0300Z/ Southern Sierra Front including Alpine, Northern Mono, Southern Lyon, and Western Mineral Counties- 810 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT TUESDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR THE SOUTHERN SIERRA FRONT ALONG AND EAST OF HIGHWAY 395... * Changes...Red Flag Warning for today expired. * Affected Area...Fire Zone 421 Southern Sierra Front including Alpine, Northern Mono, Southern Lyon and and Western Mineral Counties. * Winds...Southwest to west 15-25 mph with gusts up to 35 mph, locally to 40 mph in wind-prone areas. * Humidity...12-18%. * Duration...4 to 8 hours Today. 3 to 7 hours Tuesday. * Impacts...The combination of gusty winds and low humidity can cause fire to rapidly grow in size and intensity before first responders can contain them. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outdoor activities that can cause a spark near dry vegetation, such as yard work, target shooting, or campfires. Follow local fire restrictions. Check weather.gov/reno for updates and livingwithfire.info for preparedness tips. && $$ NVZ429-160415- /O.EXP.KREV.FW.W.0007.000000T0000Z-200616T0300Z/ Lahontan Basin including Churchill and Eastern Mineral Counties- 810 PM PDT Mon Jun 15 2020 ...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW HUMIDITY FOR PORTIONS OF WEST-CENTRAL NEVADA... Winds are diminishing across the area with RH now in the 20s. $$ http://weather.gov/reno
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Jun 14, 3:06 AM PDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jun 14, 3:06 AM PDT, 9 hours 33 minutes before
Area Forecast Discussion
National Weather Service Reno NV
306 AM PDT Sun Jun 14 2020
.SYNOPSIS...
After a chilly start, warmer conditions are expected today. Low
pressure moving across the Pacific Northwest will bring gusty
winds Monday, light showers Monday and Tuesday near the Oregon
border, and a halt in the warming trend through midweek. Later in
the week through next weekend, a more notable warmup is expected
with a few thunderstorms possible near the eastern Sierra.
&&
.SHORT TERM...
A few incremental changes were made to the Monday and Tuesday
forecast periods, mainly to introduce slight chances of rain
showers near the Oregon border both days, increasing winds
especially on ridges Monday-Monday night, and lowered high
temperatures a few degrees Tuesday, especially north of I-80.
Winds were also pushed upward for Tuesday afternoon-evening,
although speeds aren't expected to reach Monday's levels.
For today, a cool morning will be followed by a solid warmup as
weak zonal flow prevails across the region. Light winds will
limit mixing so while temperatures will be about 10 degrees warmer
than yesterday, today's highs are still on track to remain a bit
below mid-June averages.
For Monday-Tuesday, the model/ensemble guidance has trended
farther south with the track of the next trough across the
northwest US. While this change will mainly affect winds with
increased speeds Monday-Monday night (see the Aviation and Fire
Weather segments below for more details on wind speeds/impacts),
it also opens up the possibility for a few light rain showers
reaching areas just south of the Oregon border with the first
shortwave passage Monday night, and a secondary wave Tuesday
afternoon-early evening. Rainfall amounts are only expected to
range from a trace to a few hundredths of an inch with each
shortwave passage, and instability looks insufficient for thunder.
Elsewhere, dry conditions are expected to continue with daytime
temperatures edging upward to near average on Monday (mainly 80s
for lower elevations and lower 70s for Sierra valleys), then
falling back a few degrees again on Tuesday, with the most notable
cooling expected from I-80 northward. Some afternoon-early evening
W-NW breezes with gusts up to 30 mph are expected on Tuesday with
the second shortwave passage. MJD
.LONG TERM... Wednesday and beyond...
The upper trough early week will be on the way out by Wednesday
with flow becoming light for the remainder of the week and into
next week. Temperatures should gradually climb as a result with
temperatures going from near normal Wednesday to 10 degrees above
normal by the weekend. The airmass will be dry to start the period
with instability negligible Wednesday. However, as heating
continues through the end of the week, cumulus clouds should build
a bit more each day with the potential for a buildup by Saturday
along the eastern Sierra. Many of the longer range ensembles are
indicating continued above normal temperatures with probabilities
for showers/storms rising early next week. Very low end pops were
maintained for Thu-Sat along the Sierra south of Markleeville and
a slight chance of thunderstorms has been introduced for Sunday
afternoon. Storms/buildups should gradually work northward and
eastward a bit next week as a weak trough off the CA coast brings
a light southeast flow into the region. Hohmann
&&
.AVIATION...
VFR with lighter winds today. A trough will swing across the
region Mon-Tue for a period of increasing winds. Winds will be
strongest along and north of the Highway 50 corridor Monday
afternoon/evening with surface gusts around 30 kts and ridge gusts
approaching 60 kts. This will result in periods of moderate
turbulence along with patchy visibility reductions in blowing dust
for the Basin and Range, including KNFL/KLOL. Surface winds will
diminish overnight into Tuesday morning although ridge winds will
continue to be gusty for some lingering turbulence. Breezy
northwest winds will follow behind the cold front for Tuesday
afternoon with gusts at area terminals around 25 kts.
Showers with this trough will remain over far northeast CA and
northern NV with dry conditions persisting for all area terminals
Mon-Tue. Hohmann
&&
.FIRE WEATHER...
A trough is forecast to dig into the northern Great Basin Mon-Tue
and bring a period of increased winds. Latest model projections
indicate widespread southwest to west winds 15-20 mph with gusts
to 30-35 mph from the Highway 50 corridor northward to the
Oregon/Idaho border Monday afternoon/evening. The farther
southward trajectory of this trough will be introducing cooler air
and an increase in humidity. Right now the most likely area for
overlap of winds and low humidity extends from the Sierra Front
around Carson City-Minden, eastward into the West Humboldt and
Lahontan Basins where gusts greater than 30 mph and humidity
10-15% could occur for 6-9 hours. We will continue the fire
weather watch for zones 420-423-429 Monday.
For Tuesday, breezy northwest winds will again develop across much
of western NV with gusts 25-30 mph. Localized critical conditions
are possible for 1-3 hours mainly across the Lahontan Basin.
Hohmann
&&
.REV Watches/Warnings/Advisories...
NV...Fire Weather Watch from Monday afternoon through Monday evening
NVZ420-423-429.
CA...None.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoThe office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:42 PM PDT | Lake Wind Advisory | REV | Churchill, Douglas, Lyon, Mineral, Pershing, Storey and 1 more | 31 hr |
Nearby
Red Flag Warnings in Nevada, 2020Red Flag Warnings in California, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.